Ask a Vet and Get Your Veterinary Questions Answered.
Hello, I'm Dr. Kara. I have over 20 years of experience as a veterinarian and I'd like to help with your concerns about your pup ingesting 8 grams of Clobetasol ointment.
I do have a few questions.
Did he just eat the ointment or did he eat the tube as well?
What percentage was the ointment?
Does your little one have any other health concerns?
Is he taking any other medications?
I'll get back to you as soon as I have read your responses.
I see that you are offline now so I'm not sure if you were able to see my questions.
If the normal 0.05% ointment then I would not anticipate serious trouble for your fellow.
Clobetasol is a steroid ointment. That means it can cause increased hunger and thirst but I would not anticipate that these side effects would be serious or long term and they should resolve on their own in 2 to 4 days.
I don't think this warrants inducing vomiting and if he ate part of the tube inducingvomiting could lead to cuts or scratches of the esophagus as the tube piecesare vomited back up.
Because he ingested an ointment he may have some diarrhea.
If you want to guard against stomach upset you can feed a bland diet of 1/3 boiled,lean hamburger or white, skinless chicken (all fats and juices drained from the meat) and 2/3 white rice in small meals for several days. If he ate pieces of the tube as well then add 2 to 3 tablespoons of canned pumpkin (not pie filling, just pumpkin) as a bulking agent to help push the pieces through, decrease intestinal irritation and surround the pieces as they move through the intestinal tract.
Best of luck with your pup, please let me know if you have any further questions.